Alert archive / Georgia / Special Weather Statements in 2011
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Mar 30, 2011, 6:34 AM EDT for Jeff Davis County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2011, 6:34 AM EDT (10:34 UTC)
- Expired
- Mar 30, 2011, 7:00 AM EDT
- In force
- 26 min
- Issued by
- NWS Jacksonville, FL
County Jeff Davis County, GA
The radar
The Robins AFB radar (KJGX), 116 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 10.6 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 473 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
859
WWUS82 KJAX 301034
SPSJAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
634 AM EDT WED MAR 30 2011
GAZ133-135-301100-
APPLING-JEFF DAVIS-
634 AM EDT WED MAR 30 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
APPLING AND NORTHEASTERN JEFF DAVIS COUNTIES FOR STRONG WINDS AND
SMALL HAIL VALID UNTIL 700 AM EDT...
AT 634 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF HAZLEHURST...MOVING
NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND HAZLEHURST...GRAHAM AND PLANT HATCH THROUGH 700 AM EDT. HAIL
UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3195 8241 3196 8238 3194 8234 3195 8232
3194 8229 3180 8254 3190 8269 3192 8267
3192 8264 3196 8256 3196 8253 3195 8250
3197 8249
TIME...MOT...LOC 1034Z 216DEG 28KT 3192 8254
$$
PRESNALLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Mar 30, 4:10 AM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Mar 30, 4:10 AM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 410 AM EDT WED MAR 30 2011 ...WIDESPREAD RAIN TODAY... ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND THURSDAY... .SYNOPSIS...OLD FRONTAL BOUNDARY IS LOCATED FROM OFF THE NE FL/SE GA COAST WHERE IT RESEMBLES AN INVERTED TROUGH PATTERN...THEN IS ORIENTED SW INTO CENTRAL FL...PERHAPS ACROSS MARION COUNTY WHERE WIND ARE TURNING ESELY AT 08Z. THE FRONT IS EXPECTED TO LIFT NWD REST OF THE MORNING WITH AREAS OF FOG EXPECTED THROUGH MID MORNING. A COMPLEX SYSTEM OVER THE CENTRAL GULF COAST WITH MCS OVER SRN MS VALLEY AREA WITH A LOW PRES 1009 MB AREA OVER SRN LA. FLOW ALOFT IS WSW WITH EMBEDDED SHORTWAVE TROUGHS OVER THE GULF COAST HELPING TO SUSTAIN NMRS CONVECTIVE AREAS OVER LA/AL/MS. SKIES ARE CLOUDY AND WEDGE OF HIGH PRES CONTS OVER EXTREME NE FL AND SE GA BUT IS GIVING WAY AS THE FRONT LIFTS NWD. A FEW SHOWERS AND TSTMS ARE IN THE OFFSHORE WATERS HEADING NNE GIVEN THE MEAN 1000-500 MB WINDS CURRENTLY FROM THE SW AT 10-15 KT. ADDITIONAL WEAK FEW SHOWERS AND TSTMS HAVE BEEN ONGOING OVER INLAND NE FL MOVING NELY. .SHORT TERM... TODAY...A WET DAY IN STORE AS BROAD AREA OF SFC LOW OVER THE GULF COAST TRACKS TO THE ENE WHILE THE WARM FRONT LIFTS THROUGH THE AREA. STRONG SHORTWAVE WAVE ENERGY WILL TRANSLATE EWD ACROSS OUR AREA BY MID MORNING AND THROUGH THE REST OF THE DAY AND INCREASED LIFT. DEEP LAYER MOISTURE WITH PWATS WELL IN EXCESS OF 1.5 INCHES...AND LLVL SWLY JET NEAR 45 KT WILL SUPPORT WIDESPREAD SHOWERS AND EMBEDDED TSTMS. BULK SHEAR OF 40-50 KT AND SFC BASED CAPE OF UP TO 500-1000 J S OF THE BOUNDARY WILL SUPPORT SOME SEVERE STORMS WITH DAMAGING WINDS AND ISOLD TORNADOES POSSIBLE. EHI VALUES OF 1-2 ARE INDICATED OVER NE FL. SPC CONTS TO HIGHLIGHT NE FL AND PORTIONS OF SE GA IN SLIGHT RISK TODAY AND HAVE MENTIONED IN ZONES AND HWO. 0-1KM HELICITIES OF 100-200 APPEAR LIKELY WITH THE MAIN THREAT FROM EXTREME SE GA INTO NE FL. FRONT APPEARS TO STALL OVER SE GA IN THE AFTN. TONIGHT...BEST LIFT AND DEEP LAYER MOISTURE ARE PROGGED TO SHIFT OFFSHORE WITH RAIN CHANCES DECREASING SIGNIFICANTLY BUT LINGERING FRONTAL BOUNDARY IN SE GA AND ADDITIONAL SHORTWAVE IMPULSES IN THE SWLY FLOW ALOFT WILL CONT TO SUPPORT SCT SHOWERS AND TSTMS OVERNIGHT. STRONGER VORT MAXIMA WILL DIG INTO THE MEAN TROUGH OVER THE MS VALLEY AND INVIGORATE LARGE SCALE LIFT OVER THE NE GULF LATE. THU-FRI...SFC FRONT WILL BE DRAPED ACROSS SE GA AND INLAND NE FL INITIALLY WITH A DEEP SWLY FLOW CONTINUING. SHORTWAVE ENERGY AND FORECAST AREA IN RRQ OF 250 MB 130 KT JET WILL INCREASE LARGE SCALE LIFT OVER NE FL AND SE GA WITH SHOWERS AND THUNDERSTORMS LIKELY. A SLIGHT CHANCE OF SEVERE STORMS AGAIN MAINLY OVER NE FL S OF THE BOUNDARY. EHI VALUES BIT LOWER THAN WED AT ABOUT 1 OVER NE FL S OF JAX-LAKE CITY. THU NIGHT...UPPER TROUGH OVER THE AREA WILL MOVE EWD WITH THE SFC COLD FRONT FINALLY PUSHING THROUGH THE AREA. A SLIGHT CHANCE OF CONVECTION ANTICIPATED OVER THE EXTREME SE ZONES THU EVENING. DRIER BUT NOT NECESSARILY COOLER AIR WILL FILTER INTO THE AREA LATE THU NIGHT INTO FRI. BREEZY CONDS EXPECTED ON FRI WITH MOSTLY CLEAR SKIES. .HYDRO...OVER THE NEXT 48 HRS...WIDESPREAD RAINFALL AMOUNTS OF 1-2 INCHES APPEAR LIKELY...WITH 2-3 INCH AREAS POSSIBLE. DUE TO THE PROGRESSION OF THE SYSTEM...ONLY LOCALIZED FLOODING IS ANTICIPATED WITH THE STRONGER AND MORE PERSISTENT STORMS. .LONG TERM...SAT-TUE. BROAD TROUGHING WILL PERSIST OVER THE AREA SAT INTO EARLY SUN WITH A SECONDARY FRONT PUSHING INTO THE AREA. MODELS ARE IN GENERAL AGREEMENT OF A FEW SHOWERS POSSIBLE WITH THIS FRONT OVER SE GA. USING THE 00Z GFS FOR SUN AND MON...A WARMING TREND IS IN STORE AS MID AND UPPER RIDGING BUILDS OVER THE AREA AND SFC HIGH PUSHES THROUGH THE SE CONUS AND OFFSHORE. ANOTHER FRONTAL SYSTEM DEVELOPS MON OVER THE CENTRAL CONUS TO THE TX AND SHIFTS EWD THROUGH TUE. THIS FRONT IS PROGGED TO MOVE INTO THE AREA ON TUE WITH AT LEAST ISOLD CONVECTION EXPECTED. && .AVIATION...EXPECT CONDITIONS AT TERMINALS TO BECOME LIFR AS THE WARM FRONT LIFTS NORTHWARD ACROSS THE AREA. HAVE VCTS AT ALL TERMINALS BY 14Z AT THE EARLIEST...16Z AT THE LATEST...TO ACCOUNT FOR EXPECTED THUNDERSTORM ACTIVITY THIS AFTERNOON. && .MARINE...THE LOW E OF COASTAL WATERS WILL CONTINUE TO MOVE NORTH...AND WINDS ARE BECOMING SOUTHERLY. RADAR SHOWS THE SCATTERED SHOWERS AND THUNDERSTORMS...THAT WERE OVER THE OFFSHORE COASTAL WATERS...ARE FINALLY MOVING OUT OF THE AREA. WILL INCLUDE SMALL CRAFT EXERCISE CAUTION FOR THE OFFSHORE COASTAL WATERS TO ACCOMMODATE FOR WINDS 15-20 KNOTS. && .PRELIMINARY POINT TEMPS/POPS... AMG 69 59 68 46 / 90 40 70 10 SSI 69 62 69 51 / 90 50 70 10 JAX 75 64 74 48 / 90 40 70 10 SGJ 80 67 74 53 / 90 40 70 20 GNV 78 65 75 49 / 90 30 70 10 OCF 81 66 77 51 / 70 40 70 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && SHASHY/PRESNALL
Hazardous weather outlook, Mar 30, 5:37 AM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 537 AM EDT WED MAR 30 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-310945- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 537 AM EDT WED MAR 30 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... A SERIES OF FAST MOVING UPPER AIR DISTURBANCES AND AN AREA OF LOW PRESSURE WILL BRING WIDESPREAD SHOWERS AND NUMEROUS THUNDERSTORMS FOR MUCH OF THE AREA LATER TODAY. SOME STORMS MAY BE SEVERE WITH DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. THE MAIN THREAT OF SEVERE STORMS WILL BE FROM LATE MORNING AND THROUGH THE LATE AFTERNOON. THE AREA OF CONCERN IS FROM EXTREME SOUTHEAST GEORGIA TO ALL OF NORTHEAST FLORIDA. HEAVY RAINFALL IS ALSO EXPECTED AT TIMES WITH LOCALIZED FLOODING POSSIBLE. AREAS OF SMOKE ASSOCIATED WITH SOUTHEAST GEORGIA WILDFIRES AND FOG WILL COMBINE TO PRODUCE VISIBILITIES BELOW 1 MILE AT TIMES EARLY TODAY. WINDS WILL SHIFT TO A SOUTHERLY DIRECTION PUSHING SMOKE NORTHWARD. MOTORISTS SHOULD USE CAUTION WHILE DRIVING THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ...SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY OVER NORTHEAST FLORIDA... AN AREA OF LOW PRESSURE IN SOUTHEAST GEORGIA WITH A TRAILING COLD FRONT INTO THE GULF OF MEXICO WILL PUSH EASTWARD OVER THE AREA ON THURSDAY. THIS SYSTEM WILL ALSO PRODUCE A SLIGHT RISK OF SEVERE STORMS IN PARTICULAR OVER PORTIONS OF NORTHEAST FLORIDA. THE MAIN CONCERNS WILL BE DAMAGING WINDS AND HEAVY RAINFALL THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. THE COLD FRONT WILL MOVE OFF THE COAST THURSDAY NIGHT WITH THE SEVERE WEATHER THREAT ENDING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND...HAIL OF ANY SIZE AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. ARS
In the hours before
Special weather statement, Mar 30, 6:33 AM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
633 AM EDT WED MAR 30 2011
FLZ024-GAZ153-164>166-301115-
CHARLTON-COASTAL CAMDEN-INLAND CAMDEN-INLAND GLYNN-NASSAU-
633 AM EDT WED MAR 30 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
CHARLTON...NORTHWESTERN NASSAU...CAMDEN AND SOUTHWESTERN GLYNN
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 715 AM EDT...
AT 633 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES NORTHWEST OF HILLIARD...MOVING
NORTHEAST AT 30 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT AREAS
AROUND HILLIARD...HOMELAND...FOLKSTON...KINGS FERRY...KINGSLAND...
TARBORO...HARRIETTS BLUFF...COLESBURG...WOODBINE AND WAVERLY THROUGH
715 AM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY
WINDS OF 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3096 8148 3057 8184 3080 8211 3120 8174
3110 8156 3109 8156 3108 8154 3106 8153
3106 8151 3104 8149 3103 8145 3100 8145
TIME...MOT...LOC 1033Z 218DEG 25KT 3078 8189
SHASHYSpecial weather statement, Mar 30, 6:34 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
634 AM EDT WED MAR 30 2011
GAZ133-135-301100-
APPLING-JEFF DAVIS-
634 AM EDT WED MAR 30 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
APPLING AND NORTHEASTERN JEFF DAVIS COUNTIES FOR STRONG WINDS AND
SMALL HAIL VALID UNTIL 700 AM EDT...
AT 634 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF HAZLEHURST...MOVING
NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND HAZLEHURST...GRAHAM AND PLANT HATCH THROUGH 700 AM EDT. HAIL
UP TO THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3195 8241 3196 8238 3194 8234 3195 8232
3194 8229 3180 8254 3190 8269 3192 8267
3192 8264 3196 8256 3196 8253 3195 8250
3197 8249
TIME...MOT...LOC 1034Z 216DEG 28KT 3192 8254
PRESNALLThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:17 PM EDT | Special Marine Warning | JAX | 118 min | |
| Mar 30, 2:42 PM EDT | Special Weather Statement | JAX | Columbia, Gilchrist | 63 min |
| Mar 30, 2:52 PM EDT | Tornado Warning | JAX | Columbia, Suwannee | 38 min |
| Mar 30, 3:23 PM EDT | Special Weather Statement | JAX | Alachua, Marion | 52 min |
| Mar 30, 3:27 PM EDT | Tornado Warning | JAX | Baker, Columbia, Union | 48 min |
| Mar 30, 3:47 PM EDT | Tornado Warning | JAX | Marion | 58 min |
| Mar 30, 4:02 PM EDT | Special Marine Warning | JAX | 118 min | |
| Mar 30, 4:06 PM EDT | Tornado Warning | JAX | Flagler, Putnam, Saint Johns | 39 min |
| Mar 30, 4:06 PM EDT | Tornado Warning | JAX | Bradford, Clay, Duval, Nassau, Saint Johns | 54 min |
| Mar 30, 4:15 PM EDT | Special Marine Warning | JAX | 2 hr | |
| Mar 30, 4:37 PM EDT | Tornado Warning | JAX | Flagler | 23 min |
| Mar 30, 6:33 AM EDT | Special Weather Statement | JAX | Camden | 42 min |
| Mar 30, 8:07 AM EDT | Special Weather Statement | JAX | Appling | 23 min |
| Mar 30, 9:50 AM EDT | Special Weather Statement | JAX | Atkinson, Clinch, Ware | 25 min |
| Mar 30, 11:05 AM EDT | Special Weather Statement | JAX | Atkinson | 40 min |
| Mar 30, 11:30 AM EDT | Special Weather Statement | JAX | Brantley, Pierce | 45 min |
| Mar 30, 12:19 PM EDT | Special Weather Statement | JAX | Clinch, Echols | 41 min |
| Mar 30, 1:50 PM EDT | Special Weather Statement | JAX | Camden | 40 min |
Nearby
Special Weather Statements in Georgia, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.